Ask Experts Questions for FREE Help !
Ask

    Niastin 500 mg. Side Effects

    Asked May 21, 2007, 09:50 AM 4 Answers
    I am on a new med called Niastan 500 mg. for high cholesterol. I have been on it for two weeks and today I feel like my body is on fire and I am all red. I had a bypass 10 yrs. Ago and a stent inserted in my leg two months. Ago. I don't feel right. My MD is not in her office. What should I do?

    Thank you very much.

    Linda Mingo

    Last edited by J_9; May 21, 2007 at 09:57 AM.
    Search this Thread
    Share |
    4 Answers
    J_9's Avatar
    J_9 Posts: 36,713, Reputation: 5272
    Expert
     
    #2

    May 21, 2007, 10:00 AM


    I believe the med you are talking about is Niaspan. Correct me if I am wrong. You say 500 mg.

    Hmmm, are you taking any other meds at all, even over-the-counter?
    Helpful
    J_9's Avatar
    J_9 Posts: 36,713, Reputation: 5272
    Expert
     
    #3

    May 21, 2007, 10:04 AM


    You should probably go to the ER for this to make sure that it is just a side effect of the med rather than a reaction:

    Page 720 of Mosby's 2007 Nursing Drug Reference states:

    "Teach patient/family:
    * That flushing and increase in feelings of warmth will occur several hr after taking drug (PO); after 2 week of therapy, these side effects diminish"
    Helpful (1)
    angelm's Avatar
    angelm Posts: 1, Reputation: 1
    New Member
     
    #4

    Jun 1, 2007, 04:08 AM
    I am supposed to take a new drug for low good & high bad cholesterol, called niastin: what are the side effects of this drug and interaction with levoxyl for thyroid, fexofenadine for allergy, hydroclorathiazide, xanax and lexapro? I had a brother die of liver disease for unknown
    Reasons.
    Helpful
    J_9's Avatar
    J_9 Posts: 36,713, Reputation: 5272
    Expert
     
    #5

    Jun 1, 2007, 09:57 AM


    Angel, unfortunately I am away from my texts at the moment and dealing with end of life issues with my father. As soon as I return home I will look this up in my references. Hopefully you will have the answers prior to that.

    If you find you do not get the answers prior to my returning home (which may be a while), please contact your local pharmacy, the pharmacist will give you any and all info you request on all of your meds.
    Helpful

Not your question? Ask your question View similar questions

 

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Add your answer here.


Check out some similar questions!

Superfact side effects [ 3 Answers ]

I have recently started injection myself with 0.1 cc of superfact on a daily basis. Can someone please tell me the side effects of this drug? I have become extremely over-emotional. Is this part of the side effects? Thanks

Side effects [ 4 Answers ]

Please can you tell me what side effects I will have to expect on superfact

Side effects on steroides [ 5 Answers ]

Okay my friend wants to do one cicyle of steroids just for a month or seomthing I'm telling him it's a bad idea and can him up but you guys tell me the side effects of doing this... he says to me all the side effects are for long time users not just for one cycle

Side effects [ 1 Answers ]

Side Effects Of Finasteride In Women

Morning after pill side effects. [ 1 Answers ]

I've taken the morning after pill and a few days after I started bleeding. I felt the same sympthons as when am seeing my period (breast hurts,tummy ache) but the blood is really dark (brown) and its lighter than my period. I've like this for 4 days and now its just like blood spots. I wasn't due...


View more questions Search